MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UNIVERSAL IMPACTOR POSTIONER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH UNIVERSAL IMPACTOR POSTIONER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 2101-0200
Medical Device Problem Codes Break (1069); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported by rep: "trident cup introducer threads too long.Never noticed before as normally use mako introducer.Have the threads lengthened through use or is this a problem with lot? introducer handle threads protruding through window trial and definitive shell.They are too long.Surgeon had less thread inside acetabular cup and had to use final cup impactor too." case: left tha manual case.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no similar events for the lot referenced.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Additional Manufacturer Narrative
Reported event: an event regarding damage involving a cutting edge impactor was reported.The event was confirmed via evaluation of the returned device.Method & results: -product evaluation and results: visual inspection: visual inspection of the returned device indicated that the device was returned in a used condition.The device is worn with scratches and damages on the surface.Examination of the returned device with engineer indicated that the product failure mode is consistent with that described in capa related to the threaded stud overcoming the fixation of the press fit, dowel pin and weld, and pull out of the handle shaft.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the trident cup introducer threads are too long and protruded through window trial and definitive shell during surgery.Examination of the returned device with engineer indicated that the product failure mode is consistent with that described in capa related to the threaded stud overcoming the fixation of the press fit, dowel pin and weld, and pull out of the handle shaft.Capa investigation indicated that the handle shaft and threaded stud are designed to be press fit together, and that assembly is reinforced with a cross-pinned dowel pin and weld.Under certain loading and use conditions, the threaded stud could overcome the fixation of the press fit, dowel pin, and weld, and pull out of the handle shaft.No further investigation for this event is required.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
As reported by rep: "trident cup introducer threads too long.Never noticed before as normally use mako introducer.Have the threads lengthened through use or is this a problem with lot? introducer handle threads protruding through window trial and definitive shell.They are too long.Surgeon had less thread inside acetabular cup and had to use final cup impactor too." case: left tha.Manual case.

Brand Name
UNIVERSAL IMPACTOR POSTIONER
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
sanjana talathi
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18710757
Report Number0002249697-2024-00236
Device Sequence Number20629859
Product Code JDI
UDI-Device Identifier07613327211511
UDI-Public07613327211511
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K161569
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2101-0200
Device Lot Number132857
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2024
Supplement Date Received by Manufacturer05/23/2024
Initial Report FDA Received Date02/15/2024
Supplement Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/17/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexUnknown